This website is intended for Medical Professionals only. By using this site you confirm that you are a healthcare professional.

News
Keep it pumping Series - Episode 3       This is the third in a six-part series ... (20 Oct 2018)
Keep it pumping Series - Episode 2       This is the first in a six-part series ... (20 Oct 2018)
Keep it pumping Series - Episode 1 This is the first in a six-part series dealing with Heart ... (20 Oct 2018)
CHRONIC VENOUS DISEASE Log on to TheSynapse eLearning for a deeply insightful ... (20 Oct 2018)

Scientists have discovered that regular use of the party drug GHB, and especially unconsciousness following GHB use, is associated with brain changes including negative effects on long-term memory, working memory, IQ, and higher levels of stress and anxiety.

Published in Medical News

Data from a clinical trial has shown that how people respond to treatment for Bipolar Disorder may be influenced by their weight and the overall quality of their diet, including whether they are eating a diet high in foods thought to contribute to general inflammation. These are early results, but if replicated may mean that treatment of some mental health problems could benefit from the inclusion of dietary advice. 

Published in Medical News

Although studies have shown that alcohol and cannabis misuse are related to impaired cognition in youth, previous studies were not designed to understand this relationship and differentiate whether cannabis use was causal or consequential to cognitive impairment. A new study by researchers at CHU Sainte-Justine and Université de Montréal, published in the American Journal of Psychiatry,shows that beyond the role of cognition in vulnerability to substance use, the concurrent and lasting effects of adolescent cannabis use can be observed on important cognitive functions and appear to be more pronounced than those observed for alcohol.

Published in Medical News

A substantial proportion of adolescents in Germany is affected by depressive symptoms. This is the result of a representative survey reported by Lutz Wartberg and colleagues in the current issue of Deutsches Ärzteblatt International (Dtsch Arztebl Int 2018; 115: 549–55).

Published in Medical News

As prevailing regulatory and cultural shifts normalize adult medical and recreational cannabis use, identification of potential risk factors is key to preventing public health consequences, according to the American Journal of Preventive Medicine

Published in Medical News

The difficulties that people have in discontinuing antidepressant medications has been in the news recently. An analysis published in the current issue of Psychotherapy and Psychosomatic on the effects of discontinuing commonly usedantidepressant drugs like venlafaxine and duloxetine indicates that these drugs may cause dependence and withdrawal syndromes when they are stopped.

The Authors conducted a systematic review examining electronic databases including PubMed, the Cochrane Library, Web of Science, and MEDLINE from the inception of each database to June 2017. Sixty-one studies met the criteria for inclusion. There were 22 double-blind randomized controlled trials, 6 studies where patients were treated in an open fashion and then randomized to a double-blind controlled phase, 8 open trials, 1 prospective naturalistic study, 1 retrospective study, and 23 case reports. Results showed that withdrawal symptoms occurred after discontinuation of any type of SNRI. The prevalence of withdrawal symptoms varied across reports and appeared to be higher with venlafaxine. Symptoms typically ensued within a few days from discontinuation and lasted a few weeks, also with gradual tapering. Late onset and/or a longer persistence of disturbances occurred as well.

These findings highlight the need for clinicians to add SNRI to the list of drugs potentially inducing withdrawal symptoms upon discontinuation, together with other types of psychotropic drugs. The leading author of the study, Giovanni A. Fava, MD (University of Bologna and University at Buffalo) comments: "this type of antidepressant drugs is widely used with the wrong assumption that they do not cause dependence and problems upon discontinuation. We should be more cautious in prescribing them and be aware of the problems that ensue when you stop them".


Source: Journal of Psychotherapy and Psychosomatics

Full bibliographic information
Withdrawal Symptoms after Serotonin-Noradrenaline Reuptake Inhibitor Discontinuation: Systematic Review Psychother Psychosom 2018;87:195–203

Published in Medical News
Page 1 of 17

TheSynapse e-Learning

0
0
0
0
0
0

Highlights

  • Dermfest 2018

    Dermfest is fast approaching.

    Have you registered?

    If not click on the video to know more about this year's event. 

    Written on October 19, 2018 Read more...

Join

Connect with other Medical Professionals on fb in a closed facebook group

captcha  

Login

Template Settings

Theme Colors

Cyan Red Green Oranges Teal

Layout

Wide Boxed Framed Rounded
Patterns for Layour: Boxed, Framed, Rounded
Top
We use cookies to improve our website. By continuing to use this website, you are giving consent to cookies being used. More details…